MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV CATHETER 4F MAXIMAL BARRIER TRAY (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SV CATHETER 4F MAXIMAL BARRIER TRAY (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 3274108D
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of reax1145 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported during insertion of the picc line the rn noted the wire was kinked at the tip.Another set kit was opened and used.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a kinked stylet is confirmed; however the exact cause is unknown.One 4 fr dual lumen powerpicc sv with a t-lock and stiffening stylet inserted was returned for evaluation.An initial visual observation showed approximately 37.5 cm of the proximal end of the stylet was protruding from the t-lock.Multiple bends were observed in the stylet beginning about 4 cm proximal to the t-lock and ending about 1 cm proximal to the t-lock.The t-lock was observed to not be locked on the luer connector hub of the red lumen.The stylet was gently pulled out of the red lumen and some slight resistance was felt.The distal tip of the stylet was observed to be severely bent.A microscopic observation revealed the coiled wire of the stylet was broken near the distal tip and the fracture was observed to be angled with an uneven and mostly granular surface texture.No unraveling of the coiled wire was observed near the break in the coiled wire.While the exact cause of the break in the coiled wire of the stylet is unknown, possible causes include twisting, bending, and/or excessive manipulation of the stylet and instrument damage.A lot history review (lhr) of reax1145 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC SV CATHETER 4F MAXIMAL BARRIER TRAY (DUAL-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8044283
Report Number3006260740-2018-03162
Device Sequence Number11209471
Product Code LJS
UDI-Device Identifier00801741027833
UDI-Public(01)00801741027833
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3274108D
Device Catalogue Number3274108D
Device Lot NumberREBT1346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2018
Event Location Hospital
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer01/03/2019
Initial Report FDA Received Date11/06/2018
Supplement Report FDA Received Date01/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1